Dogs and Drugs
Arthritis drugs for humans have recently come under fire because of increased risk for heart attacks. Although dogs don't typically have myocardial infarctions, anti-inflammatory drugs used for canine arthritis can cause adverse reactions in a dog's GI tract, liver, and kidneys.
Signs of an adverse reaction include vomiting, diarrhea, poor appetite, lethargy, or increased thirst and urination. Call your veterinarian immediately should your dog display these symptoms.
Sometimes adverse changes occur slowly or without producing obvious symptoms. Before beginning long-term NSAID treatment, your dog should have a baseline examination consisting of blood work and urinalysis. The tests should be repeated four to eight weeks later. After that, depending on your dog's health, he should be retested every six to 12 months.
Some breeds appear to be more sensitive to NSAIDs. Ask your veterinarian if your dog may be at particular risk for side effects.
Give us your opinion on Dogs and Drugs
Login to get points for commenting or write your comment below
Get New Captcha